Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 172, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 18, 2021, 5:43 PM CDT for 5 counties in Arkansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2021, 5:43 PM CDT (22:43 UTC)
- Expired
- May 18, 2021, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, AR, Garland County, AR, Montgomery County, AR, Pike County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 5:53 PM CDT | TSTM WND DMG | Amity, AR | A TREE WAS BLOWN DOWN ONTO POWER LINES. |
| May 18, 5:58 PM CDT | TSTM WND DMG | 1 N Caddo Gap, AR | SHINGLES WERE BLOWN OFF OF A ROOF AND LIMBS WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847
WUUS54 KLZK 182243
SVRLZK
ARC019-051-097-109-149-182330-
/O.NEW.KLZK.SV.W.0172.210518T2243Z-210518T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
543 PM CDT Tue May 18 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Clark County in southwestern Arkansas...
Central Pike County in southwestern Arkansas...
Western Garland County in central Arkansas...
Southwestern Yell County in central Arkansas...
Eastern Montgomery County in western Arkansas...
* Until 630 PM CDT.
* At 543 PM CDT, severe thunderstorms were located along a line
extending from Muddy Creek WMA to Mount Ida to near Narrows Dam,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro... Mount Ida...
Glenwood... Amity...
Norman... Daisy...
Daisy State Park... Narrows Dam...
Meyers... Mauldin...
Muddy Creek WMA... Avant...
Black Springs... Fannie...
Lodi... Nathan...
Kirby... Story...
Bear Creek Public Use Area... Chula...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3454 9368 3483 9371 3495 9342 3454 9331
3440 9335 3439 9341 3434 9341 3434 9337
3407 9344 3408 9382 3418 9382
TIME...MOT...LOC 2243Z 269DEG 20KT 3477 9366 3455 9360 3411 9370
HAIL...1.00IN
WIND...60MPH
$$
DTC1 follow-up statement
965
WWUS54 KLZK 182303
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
603 PM CDT Tue May 18 2021
ARC019-051-097-109-149-182330-
/O.CON.KLZK.SV.W.0172.000000T0000Z-210518T2330Z/
Clark AR-Pike AR-Garland AR-Yell AR-Montgomery AR-
603 PM CDT Tue May 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN CLARK...CENTRAL PIKE...WESTERN GARLAND...
SOUTHWESTERN YELL AND EASTERN MONTGOMERY COUNTIES...
At 602 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Fourche Valley to 11 miles north
of Meyers to near Glenwood to 9 miles east of Murfreesboro, moving
east at 30 mph. Wind damage has been reported with these storms!
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Murfreesboro... Mount Ida...
Glenwood... Amity...
Narrows Dam... Meyers...
Avant... Bear Creek Public Use Area...
Chula... Salem in Pike County...
Crystal Springs Landing... Welsh...
Fannie... Shawmut...
Rosboro... Pike City...
Silver... Kirby...
Onyx... Hurricane Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3408 9372 3408 9375 3435 9367 3461 9361
3486 9363 3495 9342 3454 9331 3440 9335
3439 9341 3434 9341 3434 9337 3407 9344
TIME...MOT...LOC 2302Z 258DEG 26KT 3481 9347 3462 9343 3435 9346 3411
9354
HAIL...1.00IN
WIND...60MPH
$$
DTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:50 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 18, 2:50 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 250 PM CDT Tue May 18 2021 .SHORT TERM...Tonight Through Thursday For the most part, have seen a lull in rainfall coverage acrs much of the FA this aftn as we are in between of upper impulses. Other than sctd showers acrs mainly Ern AR, skies have been mostly cloudy with mid aftn temps in the mid 70s to the lower 80s. An upper lvl low remained centered to the west of AR this aftn, acrs the southern Rockies. The resulting SW flow aloft conts to keep an abundant stream of moisture into the region. Another area of convection was affecting parts of NE TX and SRN OK this aftn, assocd with the next impulse ejecting fm the upr low. Latest CAMS data has a good handle on this activity and expect it to affect SW AR late this aftn, eventually moving into parts of wrn and cntrl sections of the FA early this evening. Models cont to show an overall weakening trend thru the overnight hours, but plan to keep chc PoPs in the fcst for any lingering activity. Cannot rule out a few strong/svr storms, with the main concerns being gusty winds and locally heavy downpours. This next round of convection wl have the potential to drop at least another 1-2 inches of rain over already saturated grounds. Thus, wl keep the Flood Watch in place as is thru Wed night. Yet another upr lvl wave is fcst to head our way later Wed and Wed night. There are suggestions that this feature wl pass further to the S of AR, keeping the bulk of the convection out of our area. Did not make any sig changes to PoP trends durg this time once again due to contd uncertainties with smaller scale convective trends. The aforementioned upper low is fcst to finally bcm an open wave as it lifts to the NE Wed ngt and Thu. The better rain chances durg this timeframe wl trend more toward Wrn AR, as high pres aloft ovr the SE U.S. begins to build sloly to the W. This wl also allow temps to modify as the week progresses, with a taste of summer returning to the fcst. && .LONG TERM...Thursday Night Through Tuesday Slight chance to chance PoPs remain late Thurs through early Fri, mainly over western AR, as high pressure expands westward and continues to wrap Gulf moisture northward across the southern Plains. An additional one-tenth to one-quarter inch QPF will be possible over much of the western half of the state, possibly more over the southwesternmost counties. Several days of rainfall come to an end during the day Friday. High pressure will promote dry weather and mostly clear conditions through early next week. Temperatures will warm through the weekend, from highs in the upper 70s to the mid 80s Fri to the 80s and lower 90s early next week. Lows will remain in the lower to mid 60s. && .LZK Watches/Warnings/Advisories... Flood Watch through Thursday morning FOR Clark-Conway-Faulkner- Garland-Hot Spring-Montgomery-Perry-Pike-Polk-Pulaski-Saline- Scott-Yell. && Short Term...44 / Long Term...231
Hazardous weather outlook, May 18, 5:17 PM CDT, 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 517 PM CDT Tue May 18 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 517 PM CDT Tue May 18 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Through Tonight Showers and thunderstorms will continue through tonight, with locally heavy rainfall possible. Additional rainfall amounts of one to two inches are forecast through tonight across the far west and southwest sections of the area. Locally higher amounts will be possible...with an increased threat for flash flooding as a result across the southwest sections of the area. A few strong to briefly severe thunderstorms could be seen...mainly across far southwest sections of the area through this evening. Damaging winds and large hail will be the primary threat with the strongest storms. Otherwise...the overall threat for organized severe weather looks low at this time for the remainder of the area. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Chances for showers and thunderstorms remain in the forecast through Friday as an active weather pattern persists. While the overall threat for seeing severe weather looks to remain low...a strong storm or two could be seen. There will remain an increased threat for flash flooding for portions of western and southwest Arkansas...where total rainfall amounts of one to three inches are expected from Tuesday morning through Friday...with locally higher amounts possible. Calmer conditions will be seen by the weekend...with the threat for organized hazardous weather becoming low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 57
In the hours before
Special weather statement, May 18, 4:41 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
441 PM CDT Tue May 18 2021
ARZ037-040-041-052-182230-
Pike AR-Polk AR-Scott AR-Montgomery AR-
441 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE...POLK...SOUTHERN
SCOTT AND WESTERN MONTGOMERY COUNTIES UNTIL 530 PM CDT...
At 441 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Queen Wilhelmina State Park to near Mena
Intermountain Airport to Caney Creek Wilderness to near Lockesburg.
Movement was northeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Mena... Waldron...
Murfreesboro... Mount Ida...
Wickes... Grannis...
Hatfield... Norman...
Oden... Daisy...
Little Missouri Falls Recreatio...
Mountain Fork...
Daisy State Park... Crater Of Diamonds State Park...
Narrows Dam... Bard Springs Recreation Area...
Mauldin... Albert Pike Recreation Area...
Opal... Mimosa...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western, central and southwestern Arkansas.
LAT...LON 3472 9446 3492 9398 3477 9371 3474 9371
3474 9366 3456 9362 3397 9363 3401 9382
3418 9382 3419 9393 3435 9394 3436 9425
3419 9424 3419 9435 3420 9435 3441 9434
3450 9446
TIME...MOT...LOC 2141Z 246DEG 36KT 3468 9429 3460 9415 3440 9407 3397
9408
DTCSpecial weather statement, May 18, 5:05 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
505 PM CDT Tue May 18 2021
ARZ030-037-182245-
Scott AR-Logan AR-
505 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND CENTRAL
SCOTT COUNTIES UNTIL 545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waldron, moving northeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Booneville... Waldron...
Cardiff... Barber...
Needmore... Winfield...
Olio... Sugar Grove...
Carolan... Grayson...
Ione... Union Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western and central Arkansas.
LAT...LON 3513 9405 3513 9382 3497 9370 3479 9404
3479 9416 3483 9424
TIME...MOT...LOC 2205Z 222DEG 36KT 3483 9409
DTCLocal storm report, May 18, 5:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
506 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG MENA 34.58N 94.24W
05/18/2021 POLK AR LAW ENFORCEMENT
SEVERAL TREES WERE DOWN ON COUNTY ROADS IN PORTIONS OF
MENA.
&&
EVENT NUMBER LZK2100636
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:55 AM CDT | River Flood Advisory | LZK | Perry | 5 hr |
| May 18, 3:59 AM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski, White | 3 hr |
| May 18, 4:54 AM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Lonoke, White | 2 hr |
| May 18, 9:00 AM CDT | River Flood Warning | LZK | Perry | 4 days |
| May 18, 11:06 AM CDT | River Flood Advisory | LZK | Clark, Nevada, Ouachita | 47 hr |
| May 18, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 38 min |
| May 18, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 32 min |
| May 18, 4:41 PM CDT | Special Weather Statement | LZK | Montgomery, Pike, Polk, Scott | 49 min |
| May 18, 5:05 PM CDT | Special Weather Statement | LZK | Scott | 40 min |
| May 18, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Pike, Polk, Scott, Yell | 50 min |
| May 18, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Perry, Pike and 3 more | 39 min |
| May 18, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Hot Spring, Perry, Pope, Saline and 1 more | 63 min |
| May 18, 6:34 PM CDT | Special Weather Statement | LZK | Pope | 41 min |
| May 18, 6:40 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Pope, Yell | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.